MAUDE Adverse Event Report: ARTHREX, INC. UNIVERS APEX HUMERAL STEM, 10MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

ARTHREX, INC. UNIVERS APEX HUMERAL STEM, 10MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Model Number UNIVERS APEX HUMERAL STEM, 10MM
Health Effect - Clinical Codes Failure of Implant (1924); Laceration(s) (1946); Loss of Range of Motion (2032); Foreign Body In Patient (2687); Implant Pain (4561)
Date of Event 06/26/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent a tsa procedure on (b)(6) 2019 where an arthrex ball and socket (pns unknown, pending operative report) were implanted into the patient¿s right shoulder.During the patient¿s follow up appointment, the patient complained of pain in his right shoulder and an x-ray was taken.According to the surgeon, there was nothing showing on the x-ray that was unusual.The surgeon suggested the pain was due to internal sutures in the patient¿s bicep but no further medical treatment was performed.The patient opted to see a different surgeon for the pain and in (b)(6) 2021 (exact date unknown, pending operative report), a laparoscopic procedure was performed for an internal visual.Once inside the joint, the surgeon found that the socket had exploded.He broke down the fragments and removed the fragments and cement from the tsa procedure arthroscopically¿no devices were implanted during this procedure.To date, the patient is still experiencing pain in the right shoulder as it is now ball on bone and also has a decrease in rom.The patient has seen a third surgeon who has suggested an rtsa, however, no procedure has been scheduled.Additional information provided 11/1/2021: operative reports have been provided and have been attached for both, the original tsa procedure performed on (b)(6) 2019 and the laparoscopic procedure performed on (b)(6) 2021.Requested the scrub sheet from the tsa procedure as pns were not documented on these reports.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.

Brand Name
UNIVERS APEX HUMERAL STEM, 10MM
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key13054501
Report Number1220246-2021-04137
Device Sequence Number3902787
Product Code KWS
UDI-Device Identifier00888867134607
UDI-Public00888867134607
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K131633
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 12/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model NumberUNIVERS APEX HUMERAL STEM, 10MM
Device Catalogue NumberAR-9100-10S
Device Lot Number10280852
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2021
Initial Report FDA Received Date12/21/2021
Date Device Manufactured02/22/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown